Medical Questions > General Forum Topics > General Q and A Forum

Burning of eyes, lips, and vagina

Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....
Hi,

I am asking for a dear friend who is in her 70's, and she is tormented with her eyes, lips, and vagina burning. She has been to doctors, but so far they haven't been able to relate the three.

She is on several medications, but I have looked up the side effects and can't really make anything out of it. She takes synthroid, xanax, and levaquin. The only thing (that I saw) was that levaquin causes neropathy which in turn causes burning. I don't believe this would be the same burning. Please advise.

Thank you,
Hazeline
Did you find this post helpful?
|

replied August 25th, 2009
Community Volunteer
I would say that she needs some female hormones...Possibly all of these may be connected...The burning in the vagina is very common for an older woman who no longer lubricates...It can truly burn all the time...Going to the bathroom is nothing but pain...Have her check with her OB-GYN for something to help her out...Not a GP on this, but a specialist...GP's seldom know what you are talking about...One more thing is that if this older woman is sexual, she may want to get the Estring disc that is inserted high in her vagina and changed every 3 months.....This feeds her Estroil daily....Good luck...

Caroline
|
Did you find this post helpful?

replied August 25th, 2009
Why would her eye and lips burn?
I believe the burning is almost intolerable--not just stinging--burning like on fire.

Thanks for your answers.

Hazeline
|
Did you find this post helpful?

replied August 25th, 2009
Sorry about my typo, I meant her eyes(plural) and lips.

Thanks again,

Hazeline
|
Did you find this post helpful?

replied August 25th, 2009
Community Volunteer
This is something that I can't tell you...The one about her vagina I could...Has she seen an eye doctor about this? Possibly he can put the two things together...It is possibly some hormone thing, but I don't know...She really should be checked out on this problem....One more thing...Has she talked to her local Pharmacist?...They are very learned...Also there are some areas on this Forum that deal with burning eyes and lips...I am sorry, but I can only help you with one out of the three problems...Good luck...

Caroline
|
Did you find this post helpful?

replied August 25th, 2009
Well thank you very much for the "one." Maybe, only "two" more to go.

I will advise her about the hormones.

She is currently going to "eye" specialists. I think he may be the one that said he didn't know what the connection might be if there was one.

I just don't believe I've ever heard of this "all at the same time."

Thanks again.
|
Did you find this post helpful?

replied August 26th, 2009
Community Volunteer
You are very welcome...Tell your friend good luck...

Caroline
|
Did you find this post helpful?

replied April 30th, 2013
Firstly, anyone using Levaquin needs to stop taking it right away. It is a dreadful medication with awful and potentially life changing (if not life ending) side effects.

Have you considered that your friend may have yeast overgrowth which would affect all orifaces (mouth, vagina, eyes, ears, nose and anus (not necessarily all)

Especially due to the fact that she is taking Levaquin (antibiotic) which kills off all bacteria leaving a breeding ground for fungal type infections....

She probably needs to be treated for fungal infection/candida ...... Some drugs for this are Flagyl, Nystatin......
|
Did you find this post helpful?
Quick Reply